Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Swelling, numbness and pain in the hand due to medicines creeping in the tissue during IV for colonoscopy. When will it subside?

Had IV today in left hand with demerol etc, during colonscopy. The end inside came out of vein and meds went into tissue . RIght hand was used successfully. LEFT hand swollen, numb and pain . WHAT do I do tonite (ice? heat? elevate? go to emerg?) How long can I expect this pain, numb and swelling
Asked On : Fri, 23 Mar 2012
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General Surgeon 's  Response
hello , u had extravasation of medicines for that u developes the symptoms of pain , numb and swelling . As it takes week or so resolve of the problems and along with that apply thrombophob ointment three times the day along wit calamine lotion which cools the hand and reduces the burning sensation within the week
Answered: Sat, 9 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor